Alert archive / Nebraska / Frost Advisories in 2015

Frost Advisory 3, NWS North Platte, NE

May 18, 20157 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 18, 2015, 3:58 AM CDT for 7 counties in Nebraska. It took effect at May 19, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2015, 3:58 AM CDT (08:58 UTC)
In effect from
May 19, 2015, 1:00 AM CDT
Expired
May 19, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Wheeler County, NE

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1681 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS73 KLBF 180858
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 AM CDT MON MAY 18 2015

...FROSTY TEMPERATURES EXPECTED TONIGHT IN NORTH CENTRAL
NEBRASKA... 

.A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD
TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA
SANDHILLS AND NORTHEAST NEBRASKA.

NEZ005>010-094-182300-
/O.NEW.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE
358 AM CDT MON MAY 18 2015 /258 AM MDT MON MAY 18 2015/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM
CDT /7 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
8 AM CDT /7 AM MDT/ TUESDAY. 

* TEMPERATURE: 30 TO 35 DEGREES.

* IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED OR
  KILLED BY THE COLD TEMPERATURES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
SPRINGER
4 follow-up statements
374 
WWUS73 KLBF 181935
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT MON MAY 18 2015

...FROSTY TEMPERATURES EXPECTED TONIGHT IN NORTH CENTRAL
NEBRASKA...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD
TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA.

NEZ029-190945-
/O.EXA.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/
WHEELER-
INCLUDING THE CITY OF...BARTLETT
235 PM CDT MON MAY 18 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S. 

* IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED 
  OR KILLED BY THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ005>010-094-190945-
/O.CON.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...CODY...MERRIMAN...KILGORE
235 PM CDT MON MAY 18 2015 /135 PM MDT MON MAY 18 2015/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY. 

* TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S.

* IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED 
  OR KILLED BY THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TAYLOR
329 
WWUS73 KLBF 182148
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 PM CDT MON MAY 18 2015

...FROST EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD
TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA.

NEZ005>010-029-094-191200-
/O.CON.KLBF.FR.Y.0003.150519T0600Z-150519T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN...
KILGORE
448 PM CDT MON MAY 18 2015 /348 PM MDT MON MAY 18 2015/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 8 AM CDT /7 AM MDT/ TUESDAY. 

* TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S.

* IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED 
  OR KILLED BY THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TAYLOR
375 
WWUS73 KLBF 190843
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 AM CDT TUE MAY 19 2015

...FROST EXPECTED TONIGHT IN NORTH CENTRAL NEBRASKA...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BRING UNSEASONABLY COLD
TEMPERATURES TO MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. THE
COLDEST TEMPERATURES ARE EXPECTED IN THE NORTHERN NEBRASKA.

NEZ005>010-029-094-191300-
/O.CON.KLBF.FR.Y.0003.000000T0000Z-150519T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN...
KILGORE
343 AM CDT TUE MAY 19 2015 /243 AM MDT TUE MAY 19 2015/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS
MORNING. 

* TEMPERATURES: EXPECT LOWS IN THE LOWER TO MID 30S.

* IMPACTS: SENSITIVE OUTDOOR VEGETATION IS LIKELY TO BE DAMAGED 
  OR KILLED BY THE COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
486 
WWUS73 KLBF 191247
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 AM CDT TUE MAY 19 2015

...TEMPERATURES ARE ABOVE FROST...

.THE FROST ADVISORY IN EFFECT FOR NORTH CENTRAL NEBRASKA WILL BE
ALLOWED TO EXPIRE.

NEZ005>010-029-094-191400-
/O.EXP.KLBF.FR.Y.0003.000000T0000Z-150519T1300Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-WHEELER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...BARTLETT...CODY...MERRIMAN...
KILGORE
747 AM CDT TUE MAY 19 2015 /647 AM MDT TUE MAY 19 2015/

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT /7 AM MDT/ THIS
MORNING. 


* TEMPERATURE: TEMPERATURES REACHED THE LOWER 30S BUT ARE EXPECTED
  TO INCREASE.

* IMPACTS: UNPROTECTED SENSITIVE VEGETATION PROBABLY HAD FROST
  DAMAGE. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 17, 11:39 PM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, May 17, 11:39 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT SUN MAY 17 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 346 PM CDT SUN MAY 17 2015

POTENT UPPER LEVEL LOW WAS LOCATED NEAR ABERDEEN SOUTH DAKOTA LATE
THIS AFTERNOON. MID LEVEL MOISTURE TRANSPORT CONTINUES TO CIRCULATE
SOUTHEAST INTO THE AREA ON THE BACKSIDE OF THE LOW. THIS ALONG WITH
STEEP MID LEVEL LAPSE RATES...IS GENERATING SOME ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
AFTERNOON. ABOUT 1000 J/KG OF SB CAPE IS ROUGHLY LOCATED ALONG THE
I-80 CORRIDOR...AND A CLUSTER OF SHOWERS/STORMS WILL CONTINUE TO
MOVE EAST ACROSS KEITH AND LINCOLN COUNTIES. COULD BE SOME PEA SIZED
HAIL AND LOCALLY GUSTY WINDS AS THE SHOWERS PASS. OTHERWISE SKIES
SHOULD REMAIN PARTLY CLOUDY OVERNIGHT...WITH WINDS DECOUPLING SOME.
A BIT MORE SUN EXPECTED MONDAY...BUT ANOTHER SYSTEM WILL BE
APPROACHING FROM THE WEST...AND INCREASING MID AND UPPER LEVEL
RELATIVE HUMIDITY WILL SEE AN INCREASE IN CLOUDS IN THE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 346 PM CDT SUN MAY 17 2015

LITTLE CHANGE TO THE FORECAST IN THE MID AND EXTENDED PERIODS.

COOL CANADIAN HIGH PRESSURE WILL SETTLE SOUTHWARD INTO THE NRN AND
CENTRAL PLAINS MONDAY NIGHT. THE NORTHEASTERN ZONES WILL BE IN
CLOSEST PROXIMITY TO THE HIGH PRESSURE RIDGE AXIS AND SHOULD ALSO
HAVE THE LEAST CLOUD COVER. LOWS ON THOSE AREAS FORECAST TO FALL
INTO THE MID 30S. HAVE CONTINUED MENTION FOR PATCHY FROST ACROSS
NERN PORTIONS OF N CENTRAL.

MEANWHILE A NEGATIVELY TILTED LOW/TROUGH WILL MOVE INTO NEVADA
BRINGING A SIGNIFICANT MOISTURE RETURN INTO THE HIGH PLAINS AND
FRONT RANGE. ALTHOUGH THE SURFACE HIGH WILL INHIBIT PRECIPITATION
ACROSS FAR SWRN NEBR...MODELS SUGGEST PRECIP COULD REACH THERE
LATE. THIS UPPER LOW/TROUGH WILL LIFT SLOWLY ACROSS THE CENTRAL
AND NRN PLAINS TUESDAY INTO WEDNESDAY. QPF COULD BE SIGNIFICANT
WITH A HALF INCH OR MORE POSSIBLE. SREF PLUMES INDICATE MEAD QPF
OF 0.80 INCH AT LBF AND TIF AND AROUND AND INCH AT OGA AND IML.
PERSISTENT ISENTROPIC UPGLIDE INDIATED THROUGH TUESDAY EVENING.
POPS RAISED TO 80 PERCENT ACROSS THE SWRN HALF OF FA TUES AFTN
THEN FOR CNTRL NEBR ANDNWRN ZONES TUESDAY EVENING. MODEL SOUNDINGS
INDICATE COLD ENOUGH FOR A RAIN OR SNOW MIX ACROSS NRN SHERIDAN
AND NWRN CHERRY COUNTY. SNOW IS QUITE UNUSUAL BY MID MAY. HOWEVER
CLOSED LOW AND PRESENCE OF COLD AIR DRAWN IN WILL BE FAVORABLE FOR
A POSSIBLE MIX. AS SYSTEM LIFTS EAST AND NORTHEAST...SHOWERS
CHANCES TO DIMINISH OR END WEDNESDAY AFTERNOON.

ANOTHER UPPER TROUGH WILL ARRIVE INTO CALIFORNIA AND NEVADA
THURSDAY AND BRING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS BEGINNING THURSDAY NIGHT AND FRIDAY...WITH A PERIOD
OF LIKELY POPS FRIDAY NIGHT. POPS TO REMAIN AROUND 50 PERCENT
SATURDAY THROUGH SUNDAY. SOME SIGNIFICANT RAINFALL AMOUNTS ARE
POSSIBLE. PWAT VALUES INCREASE FROM 0.75 INCH TO 1.25 INCH. THE
NEXT SYSTEM WILL DRAW SOME WARMER AIR FROM THE SOUTHEAST AND
CREATE HIGHER INSTABILITY AND HAVE INCLUDED MORE TSTM WORDING.

REGARDING TEMPERATURES...HIGHS WILL BE MUCH BELOW NORMAL FROM
AROUND 50 DEGREES MANY LOCATIONS. THIS WILL BE FROM 15 TO 25
DEGREES BELOW NORMAL TUESDAY AND WEDNESDAY. HIGHS THEREAFTER WILL
GRADUALLY MODERATE TO AROUND 60 THURSDAY/FRIDAY...TO THE MID AND
UPPER 60S SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1139 PM CDT SUN MAY 17 2015

FOR THE KLBF TERMINAL...ABUNDANT MID LEVEL CLOUDINESS WILL MOVE
INTO SOUTHERN NEBRASKA OVERNIGHT...IMPACTING THE KLBF TERMINAL.
CIGS WILL RANGE FROM 8000 TO 10000 FT AGL TONIGHT AND MONDAY.
SCATTERED MID AND HIGH LEVEL CLOUDS ARE EXPECTED MONDAY EVENING.
FOR THE KVTN TERMINAL...BROKEN CIGS AROUND 2500 FT AGL ARE
EXPECTED OVERNIGHT AND INTO MONDAY MORNING. SKIES WILL GRADUALLY
CLEAR MONDAY AFTERNOON WITH SCATTERED HIGH CLOUDS MOVING BACK INTO
NORTHERN NEBRASKA MONDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 346 PM CDT SUN MAY 17 2015

THE SOUTH PLATTE RIVER HAS CRESTED AT ROSCOE...AND WILL SLOWLY FALL
BUT REMAIN ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS. AT NORTH PLATTE
THE RIVER IS CRESTING NOW. THE RIVER SHOULD HOLD STEADY FOR THE NEXT
SEVERAL HOURS. IT WILL FALL BELOW FLOOD STAGE MONDAY...AND THEN
BELOW 12 FEET WEDNESDAY. AT BRADY...THE PLATTE RIVER WILL CREST
TOMORROW MORNING THEN SLOWLY FALL THROUGH THE WEEK. IT WILL REMAIN
ABOVE FLOOD STAGE THROUGH THE END OF THE WEEK HOWEVER. RAINFALL OF
NEAR A HALF AN INCH IS EXPECTED TUESDAY AND TUESDAY NIGHT. THIS WILL
NOT BE A HEAVY RAIN...AND SHOULD HAVE LITTLE IMPACT ON THE RIVER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...ROBERG
AVIATION...CLB
HYDROLOGY...TAYLOR
Hazardous weather outlook, May 17, 3:44 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 PM CDT SUN MAY 17 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-182045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
344 PM CDT SUN MAY 17 2015 /244 PM MDT SUN MAY 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SOME FLOODING CONTINUES ALONG THE PLATTE AND SOUTH PLATTE RIVERS.
PLEASE SEE THE LATEST FLOOD WARNING STATEMENTS FOR MORE DETAILS ON
THE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PATCHY FROST IS POSSIBLE MONDAY NIGHT AND EARLY TUESDAY. THERE IS
SOME UNCERTAINTY REGARDING THE POTENTIAL FOR FROST...STAY TUNED
FOR LATER STATEMENTS REGARDING THE FROST POTENTIAL.

MORE THUNDERSTORMS ARE EXPECTED LATE THIS WEEK AND NEXT WEEKEND.
LATER FORECASTS WILL REFINE THE POTENTIAL FOR ANY SEVERE STORMS
AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

Nearby

Frost Advisories in Nebraska, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.